MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE MULTIHOLE II CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2011, the primary surgery was performed.After the surgery, the dislocation was confirmed.The event date is unknown.The revision surgery was performed on (b)(6) 2016, to replace the liner, the head and the stem.After the revision surgery, the liner in question was broken.The event date is unknown.The revision surgery is scheduled on (b)(6) 2023, to replace the cup, the head and the stem in question.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Investigation summary
=
> this pc is related to (b)(4) which reports dislocation after the primary surgery.This pc reports the breakage of the liner after the revision surgery.It was reported that on (b)(6) 2011, the primary surgery was performed.After the surgery, the dislocation was confirmed.The event date is unknown.The revision surgery was performed on (b)(6) 2016, to replace the liner, the head and the stem.After the revision surgery, the liner in question was broken.The event date is unknown.The revision surgery is scheduled on (b)(6) 2023, to replace the cup, the head and the stem in question.No further information is available.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the pinnacle multihole ii cup 50mm has signs of organic material adhered to the outer fixation surface.Additionally signs of metal wear were observed at the articulating surface most likely caused by being in contact with the femoral head after a disassociation event occurred.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the cup failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device 121720050/fk9dl1 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinnacle multihole ii cup 50mm would have contributed to the reported adverse event.Based on the investigation findings, a definitive conclusive potential cause could not be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 03-30-2011 3) any anomalies or deviations identified in dhr: none 4) expiry date: 03-2021 5) ifu reference: 090200828 device history batch
=
> null device history review
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 03-30-2011 3) any anomalies or deviations identified in dhr: none 4) expiry date: 03-2021 5) ifu reference: 090200828.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE MULTIHOLE II CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20273027
Report Number1818910-2024-19876
Device Sequence Number15282676
Product Code LPH
UDI-Device Identifier10603295009610
UDI-Public(01)10603295009610(10)FK9DL1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121720050
Device Lot NumberFK9DL1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown